Acetaminophen Poisoning Research Paper

738 Words3 Pages
Acetaminophen is a very common medicine found in prescription and over-the-counter medications, used for the treatment of low fever and pain. It is the active ingredient in Tylenol. It is also called Acetaminophen and available in doses for infants, children, and adults.
Taking too much acetaminophen (more than 4 grams per day) can damage your liver. In severe cases, acetaminophen overdose can be fatal. Overdosing is particularly common in children, who may be given too much medicine or may ingest it accidentally.
Causes
Acetaminophen poisoning can occur when a person overdose it because they don’t feel relief from taking the recommended dose, so they take more. When a person take acetaminophen, the human body converts it into a metabolite
…show more content…
Stomach pain, nausea, vomiting, and loss of appetite
2. Sweating
3. Tiredness
4.
…show more content…
Liver function tests may show if your liver is working properly.
2. Blood tests are used to check the amount of acetaminophen in the blood.
3. The prothrombin time (PT) and INR rates calculate how long it takes for your blood to clot. If the liver is damaged, blood cannot clot properly. You could have serious bleeding problems.
Treatment
Treatment of acetaminophen poisoning depend on how much time has passed since the overdose and if the overdose happened all at once. Your doctor can give you activated charcoal to absorb the acetaminophen, which is still in your stomach. Activated charcoal will make you throw up. Gastric lavage may be necessary to clean your stomach to get rid of acetaminophen. Gastric lavage is also called having your stomach pumped. You may be given medicine antidote to stop the acetaminophen overdose effect. You can also be administered medications to slow down the effects of acetaminophen.

Prevention

1. Carefully read the drug labels: carefully read the labels of all the medicine you take. Acetaminophen may be listed on the labels as Acetaminoph, Acetamin, APAP, or Acetam. Read carefully to see if the acetaminophen is a regular or extended-release

More about Acetaminophen Poisoning Research Paper

Open Document